Skip to main content

Strong and ratio asymptotics for Laguerre polynomials revisited

Deaño, Alfredo, Huertas, Edmundo, Marcellán, Francisco (2013) Strong and ratio asymptotics for Laguerre polynomials revisited. Journal of Mathematical Analysis and Applications, 403 (2). pp. 477-486. ISSN 0022-247X. (doi:10.1016/j.jmaa.2013.02.039) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
https://doi.org/10.1016/j.jmaa.2013.02.039

Abstract

n this paper we consider the strong asymptotic behavior of Laguerre polynomials in the complex plane. The leading behavior is well known from Perron and Mehler–Heine formulas, but higher order coefficients, which are important in the context of Krall–Laguerre or Laguerre–Sobolev-type orthogonal polynomials, are notoriously difficult to compute. In this paper, we propose the use of an alternative expansion, due to Buchholz, in terms of Bessel functions of the first kind. The coefficients in this expansion can be obtained in a straightforward way using symbolic computation. As an application, we derive extra terms in the asymptotic expansion of ratios of Laguerre polynomials in...

Item Type: Article
DOI/Identification number: 10.1016/j.jmaa.2013.02.039
Uncontrolled keywords: Laguerre orthogonal polynomials, Asymptotic expansions
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Applied Mathematics
Depositing User: Alfredo Deano-Cabrera
Date Deposited: 20 Nov 2018 17:59 UTC
Last Modified: 30 May 2019 08:21 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/70214 (The current URI for this page, for reference purposes)
Deaño, Alfredo: https://orcid.org/0000-0003-1704-247X
Huertas, Edmundo: https://orcid.org/0000-0001-6802-3303
  • Depositors only (login required):